Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue and B12
Jan 26, 1998

Welcome to this great site. I have had bouts of severe fatigue, yet my Doc doesn't like B12. I have spoken to others who say they are quite helpful. Please advise -- Is it true that vitamin B12 shots help with fatigue?

Response from Mr. Molaghan

Hello. Thanks for the welcome. Vitamin B12 shots have become a source of controversy in treating fatigue associate with HIV disease. True Vitamin B12 defficiency and pernicious anemia are caused by insufficient intestinal absorption of ingested Vitamin B12,and hence, patients with this disorder must receive supplemental B12 via injection. Studies have shown that some people with HIV have low B12 levels, but data is lacking on the clinical signifigance of this. The camps are divided. Many medical providers will agree to treat patients with borderline low B12 levels; others will not. Some of my colleagues will treat but some think it is only a placebo effect that people feel. I have also noticed that some patients say they feel better after receiving B12 injections. Discuss this with your physician again and see what happens.


Previous
Long term use of B12
Next
ginseng and ginko biloba

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement